CSN Login
Members Online: 3

Rough week

Tybtym
Posts: 41
Joined: Feb 2012

This week has been tough, I lay in bed most of the day. It takes a few hours to get myself together to go to rad. Treatment. I am trying to keep positive, I just am having a hard time on the meds one time I need imodium and the next time a stool softener. It's hard to keep up with this body. I see the doctor today so maybe she can clue me into what's going on. I don't feel like eating ice pops seem to agree with me and toast helps with the nausea, I just don't know why I'm still feeling nauseated. I just needed to vent. Thank goodness for this site. I try to be proactive with meds but it's hard. I pray all the time for all you guys out there with your healing. God bless you, love ya.

Dog Girl
Posts: 100
Joined: Sep 2010

I am sorry you are having such a hard time this week, but I certainly relate. Towards the end of my treatment I didn't do much on a daily basis but take a shower (mainly to take off the creams before rad tx), brush my teeth, and go to tx. While I drove myself to my txs most of the time, I did have someone take me the last 1.5 weeks and believe it or not, even that little bit helped. Don't be hesitant to ask for help.

I laid around and/or slept most of the day. Don't worry about that; just listen to your body. Are you on any pain meds yet? That can cause constipation. Do you have meds for your naseau? As far as eating, can you tolerate Greek yogurt? I found that I only wanted cold white diary products. I didn't know about Greek yogurt back in 2009, but it has a lot of protein, so see if that works for you. Best of luck and you'll get through this soon. Remember days for years.

mp327's picture
mp327
Posts: 3074
Joined: Jan 2010

Hi Tybtym--

I'm so sorry that things are pretty rough right now for you. However, I'm not surprised. I don't remember how far into treatment you are, but for me, the last two weeks were pretty bad. I agree that getting protein is very important. I can't tolerate the taste of Greek yogurt, but if you can, that would be a very good source. I had to drink a lot of Boost. Do you have nausea meds? I found those to be quite effective and took both Phenergan and Ativan. It is a struggle to deal with the bowel issues, especially if you seem to be going back and forth between diarrhea and constipation. I suffered with diarrhea and only had constipation during the short time I was on a prescribed iron supplement, which I discontinued on my own, due to the constipation. I know this is rough, but hang in there. Just keep visualizing yourself crossing that finish line. I promise, you can get there!

Bella_G
Posts: 20
Joined: Dec 2011

Hang in there and please know that you will get through this!

I was frustrated with going back and forth between constipation & diarrhea too. I wished they could scan my abdomen and give me a magic potion for each day.

I found pain medications helped with diarrhea and Ativan suppressed nausea. I added Miralax to avoid bad constipation.

I finished 4 weeks ago and can hardly remember the suffering.

YOU CAN DO IT and we all send our support.

Tybtym
Posts: 41
Joined: Feb 2012

Thanks for all you words of encouragement, I saw the doctor today she gave me some lidocaine hopefully this will help with the pain. I know I can do this with all the support from family and friends. I have to keep looking at the end of that rainbow. Finished treatment and healing. Getting some Greek yogurt hope I like it, the ensure is getting old. Did any of you out there use a pain patch? My doctor said it might be what I should use. Might help keep the pain at bay.

mp327's picture
mp327
Posts: 3074
Joined: Jan 2010

My doctor prescribed oxycodone for me. I never tried the pain patch. It might be very effective since you are getting a continuous dose of it. I hope it will work for you if your doc prescribes it.

tmpage1273's picture
tmpage1273
Posts: 93
Joined: Feb 2012

I hate to hear you're having a rough time. I will say an extra prayer for you.

Take care of yourself. If your body tells you to rest, then that's what you need to do.

Again, sending up prayers for you.

Rej0328
Posts: 21
Joined: Sep 2011

My doctor put me on the Fentanyl Pain patch for my last two weeks and it helped a lot, especially with the radation burns. My nausea was so bad when I had the chemo I ended up in er 3 times. I couldn't swallow water, I just vomited everything up, couldn't hold anything down. When I went into er they were able to give me nausea med through IV and that helped a lot. This was 6 months ago and I feel great now. So hang in there, do what you can to feel better to get through this.

God bless

Phoebesnow
Posts: 451
Joined: Apr 2011

U will get thru this. Everyday u will learn how strong u really are. If you could get some help for at least those last treatments, it will make it easier for u. Hang in there, it will be over before u know it.

AZANNIE's picture
AZANNIE
Posts: 395
Joined: Mar 2011

I so relate with what you're going through! This too shall pass... The last couple of weeks were tough for me. I dragged myself to radiation. Thank goodness for my Mom who drove me to radiation treatments. I lived on cream of wheat and ramen noodles. Also ate jello even though that wasn't any nutritional value, but at least it was something. You'll get through this. Sending positive thoughts your way!

Ann

rds711
Posts: 113
Joined: Dec 2011

Sorry it has been so rough for you. We have just a couple weeks left. Hang in there.

I too have had issues now with diarrhea and I find taking 1 immodium then waiting a few hours. If I have another loose stool I take a second. That seems to work for me so far. It doesnt make me constipated but does make a softer stool. It is like walking a tightrope, so I know exactly what you mean. I use the nonscented, alcohol free baby wipes as regular paper seems to aggravate the soreness.

I have phenergan for nausea but for the most part have only had to use the week I was getting chemo. I am drinking some gatorade for electrolyte replacement.

Listen to your body and rest when you need to, I know its boring laying around but I think of it as time my body can concentrate on healing.

I find it hard to believe that this is almost the end of week 4. I have 8 radiation treatments left and start my last round of chemo this Monday.

I am keeping you in my prayers.

Randy

Tybtym
Posts: 41
Joined: Feb 2012

I go for my chemo Monday too I get to carry my baby around until Friday. I have a good bit more of radiation left total is 31 days and I have done 15' I missed a few, my rad was 20 days in pelvic area and 11 days on site I didn't think it was that many until my dr. Told me different. You are doing great and getting close I too will be praying for you. I found I like the the red Gatorade and Greek yogurt is pretty good too, I pretty much have to force myself to eat.I say let's get er done and back to life.

RoseC's picture
RoseC
Posts: 509
Joined: Jun 2011

My thoughts are with you both. I remember going through the treatments - it's all there, stuck in the back of my brain. Soon this will be only memories for you too. I wish you both peace and health.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network